Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 22, 2008, 2:19 PM EDT for Brevard County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 2:19 PM EDT (18:19 UTC)
- Expired
- Jul 22, 2008, 3:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 221819
SVRMLB
FLC009-221915-
/O.NEW.KMLB.SV.W.0106.080722T1819Z-080722T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
219 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND SOUTHERN BREVARD COUNTY IN FLORIDA.
* UNTIL 315 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALM BAY AND WAS NEARLY STATIONARY...WHILE OTHER STORMS WERE
BUILDING ACROSS CENTRAL AND SOUTHERN BREVARD COUNTY ALONG THE EAST
COAST SEA BREEZE NEAR ROCKLEDGE...VIERA...WEST MELBOURNE...AND
MICCO.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2787 8048 2794 8052 2787 8049 2783 8050
2783 8078 2831 8080 2831 8070 2828 8069
2831 8069 2831 8065 2829 8066 2823 8064
2826 8061 2829 8062 2830 8060 2809 8057
2786 8045
TIME...MOT...LOC 1816Z 079DEG 1KT 2800 8066
$$
CRISTALDI1 follow-up statement
000
WWUS52 KMLB 221857
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT TUE JUL 22 2008
FLC009-221915-
/O.CON.KMLB.SV.W.0106.000000T0000Z-080722T1915Z/
BREVARD FL-
257 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL AND SOUTHERN BREVARD COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COUPLE SEVERE THUNDERSTORMS NEAR CAMP HOLLY FISH CAMP AND
OVER THE MELBOURNE PALM BAY AREA. THE STORMS WERE NEARLY STATIONARY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2787 8048 2794 8052 2787 8049 2783 8050
2783 8078 2831 8080 2831 8070 2828 8069
2831 8069 2831 8065 2829 8066 2823 8064
2826 8061 2829 8062 2830 8060 2809 8057
2786 8045
TIME...MOT...LOC 1857Z 079DEG 1KT 2800 8067
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:45 AM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 22, 9:45 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT TUE JUL 22 2008 .DISCUSSION... CURRENT...SFC OBS SHOW A BIT OF AN UNUSUAL ORIENTATION TO THE SFC/ LOW LEVEL RIDGE...WHICH NOW APPEARS TO BE ORIENTED FROM AROUND THE TAMPA BAY AREA SEWD TO NR LK OKEE AND THEN NR SUA/PBI. WITH THE RIDGE AXIS PRETTY MUCH SOUTH OF THE AREA...SFC WINDS ARE GENERALLY LIGHT SSW-SW ACROSS THE ENTIRE CWA. WINDS FROM ABOUT 1-2KM OFF THE DECK UP INTO THE MID LEVELS REMAIN NW/WNW...OWING TO THE WEAK MID LVL TROUGH ALONG/OFFSHORE THE EAST COAST OF FL. H50 TEMPS HAVE COOLED A GOOD 1-2C OVER THE AREA OVER MON...WHICH HAS STEEPENED LOW TO MID LVL LAPSE RATES...AND REDUCED THE VOTD TO THE L-M50S. PWATS ACROSS THE AREA ARE AVGING 1.8 GIVE OR TAKE. 10Z XMR RAOB SHOWED 2.2 OWING TO SATURATED CONDS FROM ABOUT 860-560MB...WHICH IM NOT BUYING INTO...UNLESS THE 15Z RAOB CONFIRMS THIS (DOUBTFUL CONSIDERING NEITHER THE GOES OR CIRA TPW PRODUCTS SHOW SUCH HIGH VALUES). TODAY...OVERALL EXPECT SCT STORM COVERAGE AGAIN TODAY...INITIALLY JUST SOME ISOLD ACTIVITY ALONG THE ECSB AND NR INLAND LAKES...BUT COVERAGE SHOULD INCREASE AS ADDITIONAL MESO BDRY INTERACTIONS OCCUR AS THE SEA BREEZE PUSHES INTO THE INTR. EXPECT A SLGTLY HIGHER SVR THREAT TODAY THAN MONDAY (WHICH HAD A FEW STRONG-SVR STORMS AS WELL) AND WILL UPGRADE THREATS SOME IN HWO/G-HWO PRODUCT SUITE. PLAN TO INCREASE POPS BY 10% OVER THE INTR. && .AVIATION...VFR THROUGH AROUND 18Z...THEN SLOW INCREASE IN CVRG OF TSRA PRODUCING CIG/VSBY REDUCTIONS THROUGH 00Z. BETTER CHC FOR TS AT INTERIOR TAF SITES...VCTS AT EAST COAST LOCATIONS UNLESS CONDS WARRANT AN AMD. && .MARINE...LGT S-SW FLOW AOB 10KT...BCMG ONSHORE NR THE COAST DUE TO ECSB CIRC. SEAS 1-2FT NR SHORE AND 2-3FT OFFSHORE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/PENDERGRAST
Hazardous weather outlook, Jul 22, 10:00 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT TUE JUL 22 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1000 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORM DEVELOPMENT WILL BEGIN BY EARLY THIS AFTERNOON ALONG EAST COAST SEA BREEZE AS IT DRIFTS INLAND. THE GREATEST CHANCE FOR STORMS WILL BE OVER THE INTERIOR SECTIONS LATE THIS AFTERNOON AS COLLISIONS OCCUR WITH THE EAST AND WEST COAST SEA BREEZE BOUNDARIES. LATEST UPPER AIR SOUNDING DATA INDICATES MID LEVEL TEMPERATURES HAVE COOLED BY A COUPLED OF DEGREES...WHICH WILL ENHANCE THE THREAT FOR DAMAGING WIND GUSTS AND COIN SIZED HAIL WITH THE MORE INTENSE STORMS THAT DEVELOP FROM MID AND LATE AFTERNOON INTO EARLY EVENING. STORMS WILL ALSO BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS DUE TO SLOW STORM MOVEMENT. MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. ...RIP CURRENT IMPACT... PERSISTENT LONG PERIOD OCEAN SWELLS WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AGAIN TODAY. REMEMBER TO SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED AFTERNOON SHOWERS AND STORMS EACH DAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER...AND REPORT ANY STORMS WITH STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. GLITTO/CRISTALDI
In the hours before
Special weather statement, Jul 22, 12:26 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1226 PM EDT TUE JUL 22 2008 FLZ054-221715- INDIAN RIVER- 1226 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY... AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER INDIAN RIVER SHORES TO VERO EBACH...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
Local storm report, Jul 22, 12:40 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1240 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL VERO BEACH 27.64N 80.36W
07/22/2008 M0.75 INCH INDIAN RIVER FL PUBLIC
QUARTER INCH HAIL INCREASED TO 1/2 TO 3/4 INCH AND
COVERED GROUND IN RIO MAR, GREENWAY LANE
&&
FXDSpecial weather statement, Jul 22, 12:51 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1251 PM EDT TUE JUL 22 2008 FLZ045-147-221730- NORTHERN BREVARD COUNTY-ORANGE- 1251 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREVARD COUNTY... SOUTHEASTERN ORANGE COUNTY... AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER CHRISTMAS...DRIFTING EAST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. RL
Special weather statement, Jul 22, 1:22 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 122 PM EDT TUE JUL 22 2008 FLZ045-221800- ORANGE- 122 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN ORANGE COUNTY... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER UNION PARK...MOVING VERY SLOWLY SOUTH AROUND 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. RL
Special weather statement, Jul 22, 2:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 212 PM EDT TUE JUL 22 2008 FLZ047-221900- SOUTHERN BREVARD COUNTY- 212 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER PALM BAY...MOVING SLOWLY NORTH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WEST MELBOURNE. ADDITIONAL STORMS WILL BE DEVELOP OVER NORTH MELBOURNE...VIERA AND ROCKLEDGE...AND POSSIBLY BECOME STRONG. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:01 PM EDT | Areal Flood Advisory | MLB | Volusia | 119 min |
| Jul 22, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Jul 22, 12:33 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 42 min |
| Jul 22, 1:29 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 28 min |
| Jul 22, 3:41 PM EDT | Areal Flood Advisory | MLB | Brevard | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.